Hail, Ashland
- When
- June 2, 4:35 PM EST
- Where
- Ashland County, Savannah
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.967, -82.350
Penny size hail was observed northeast of Savannah.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 2, 1:55 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT WED JUN 2 2004 .DISCUSSION... WEAK SHORT WAVE EXITING E LERI AND A BKN LINE OF SHOWERS/STORMS DROPPING SE OF NW PA ACRS KENT/YTOWN/FRANKLIN AREA. ANOTHER WEAK SHORT WAVE OVR OVR N INDIANA AND SCT SHOWERS/STORMS SHUD FILL IN A BIT OVR N CENTRAL OH. MAIN TROF ALOFT DROPPING SE ACROS FCST AREA. ONE MORE SPOKE OF VORTICITY FM THE NORTH TO GO THRU AROUND 06Z AND SHUD SEE BEST CLEARING FOLLOW DURING EARLY MORN HOURS. WL ALLOW CHC/SCT SHOWERS/STORMS EARLY TAPERING TO A FEW SHOWERS AND ENDING EARLY MORN HOURS. COLD ENUF ALOFT FOR HAIL WITH STRONGEST STORMS AND WL HAVE TO MONITOR FOR NEXT 2-3 HOURS. N WIND THURSDAY. AIRMASS OVR N GRTLKS HAS AIR TEMPS IN 60S AND DEWPOINTS IN 40S. SOME CU OVR HILLS SOUTH OF LERI OTHERWISE SUNSHINE THURS AND FRI. MIN TEMPS WL TRY TO SNEAK INTO UPR 30S THUR NGT IN COLDEST SPOTS. RETURN FLOW SATURDAY. GFS HAVING FEEDBACK PROBLEMS ALG E COAST BUT RETURN FLOW OF MOISTURE LOOKS LIKE IT WILL BEGIN TO WORK UP APPALACHIANS AND TO OUR WEST OVR MS VALLEY SO IN BETWEEN WE SHUD SNEAK OUT A DECENT DAY SAT. NOT SURE HOW SUNDAY WL WORK OUT...GFS KEEPS DVLPG WAVE ON FNT AND EMPHASIZES STORMS OVR MID MS VLY WHILE ECMWF SHOWS A MORE STRAIGHT FORWARD COLD FROPA ACRS E GRTLKS LATE SUNDAY INTO MONDAY. WL FCST CHC SUNDAY INTO MONDAY AND HOPEFULLY CAN DRY IT OUT MON NGT AND TUE NEXT WEEK ALTHOUGH FNT WL PROB NOT GO FAR TO THE SOUTH. PREFER SLIGHTLY WARMER GFS/ETA TEMP GUIDANCE TNGT THEN COOLER GUIDANCE THURS AND THURS NGT. TEMP GUIDANCE SIMILAR AND LOOKS OK FRI. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && KOSARIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 635 AM EDT WED JUN 2 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-021234- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 635 AM EDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING OVER MUCH OF THE FORECAST AREA. THIS AREA INCLUDES ALL EXCEPT THE NORTHWEST AND NORTH CENTRAL PORTIONS OF OHIO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 121 PM EDT WED JUN 2 2004 OHZ003-006>014-017>023-027>033-089-PAZ001>003-021745- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HURON OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MEDINA OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- 121 PM EDT WED JUN 2 2004 ...SMALL HAIL IS LIKELY ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA WILL LIKELY PRODUCE PEA TO MARBLE SIZE HAIL THIS AFTERNOON. THE STORMS WILL BE MOST NUMEROUS FROM JUST SOUTH OF CLEVELAND TO AKRON TO YOUNGSTOWN AND MEADVILLE. REL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 524 PM EDT WED JUN 2 2004 OHZ010-019-029-030-022223- ASHLAND OH-HURON OH-LORAIN OH-RICHLAND OH- 524 PM EDT WED JUN 2 2004 SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL OHIO THIS EVENING. AT 520 PM DOPPLER RADAR SHOWED A STRONG THUNDERSTORMS JUST SOUTHWEST OF NORWALK IN HURON COUNTY AND ANOTHER THUNDERSTORM NEAR PLYMOUTH IN NORTHERN RICHLAND COUNTY. THESE THUNDERSTORMS WERE MOVING EAST AT 25 MPH. SMALL HAIL...WIND GUSTS TO 35 MPH AND BRIEFY HEAVY RAIN MAY OCCUR WITH THE THUNDERSTORMS THIS EVENING. KIELTYKA
The Cleveland radar (KCLE), 64 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
1 hail. Local standard time, as filed.
Penny size hail was observed northeast of Savannah.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407747.